Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JMOMINMA

When does it get better

Wow, it is such an emotional rollercoaster... two steps forward, one step backward. Granted, acne is a fairly minor problem compared to all the hardships and insanity happening in our world today... but seeing as this is an accutane forum, allow me to be vain... ;-)

I am feeling the accutane really kicking in now that I've upped my dosage significantly from 20 mgs./day to alternating days of 80 mg/40 mg. I'm itchy all over (bough aveeno body moiosturizer which helps). and my skin is drying out more. I'm being careful to use only mild cleansers but the urge to exfoliate with a grainy scrub gets me every few days and then my skin starts looking worse again. It is so hard to not pick at the flakes... what to do (besides moisturize?) I hate the greasy feeling I have with constant moisturizer and sunscreen.

Share this post


Link to post
Share on other sites

the best advice I can give you is to use nothing but moisturizing products...I had very good results with the dove product line of bodywash/shampoo/conditioner...get whatever has the most moisture in it...something for "exremely dry" "deep conditioning" etc...I forget their exact "names"...by all means stop exfoliating...use something like cetaphil liquid wash for sensitive skin and their spf moisturizer...and use it liberally if need be...the exfoliating will only contribute to flaking...since it irritates and dries out your skin...of course the products I've mentioned are the ones I've had success with and my patients seem to find work well...the dryness can be tough but stick with a very good oil free moisturizer and it'll subside...medicated liquid blistex is useful for lips and the corners of your nose and lips...for your body Eucerin creams are very good as are the Vaseline Intensive Care line (if you don't mind slow absorbtion)...some Neutrogena products are better than others...if you really can't get the dryness under control after a week or so...I'd consult the derm and discuss it.

best of luck...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×